The Tongue Is Numb And Feels Rough?

Illustration of The Tongue Is Numb And Feels Rough?
Illustration: The Tongue Is Numb And Feels Rough? Bing

I am a 45 year old woman. I have a history of high blood pressure. But I regularly take Captopril 12.5. In recent days, my tongue has often felt numb and rough. What do you think the cause is and what action should I take? Thank you

1 Answer:

Hi Yun,


Thank you for asking HealthReplies.com.

Patients with high blood pressure (hypertension) have a greater risk of developing neurological deficits, namely stroke. This stroke can be observed from various clinical symptoms, one of which is a feeling of numbness and discomfort around the tongue. This complaint will usually be more pronounced when the sufferer talks or chews food. Usually, the patient will appear slurred (rero speech) or difficulty swallowing. The cause is due to rupture or blockage of blood vessels that supply nutrients to brain cells. The risk of stroke will be greater if hypertension is not well controlled. However, still, controlled hypertension does not necessarily make the sufferer free from the risk of stroke.


In addition to stroke, the numbness and rough feeling in the tongue that you experience may also occur due to various other factors, for example:

After consuming food that is too spicy or hot
Xerophthalmia (dry mouth)
Side effects of alcohol consumption
Smoke
Infections, for example due to Herpes zoster
Vitamin B12 deficiency
Multiple sclerosis
Bell's palsy
Thyroid gland disorders
Migraine
Brain tumors, and so on

If the complaint really bothers you, you should not delay going to the doctor directly. If it is necessary, you may be referred to a neurologist for further treatment, such as CT scans, blood tests, and so on.


At this time, you should avoid consuming foods that are too spicy and hot. Do not smoke or consume alcohol. Make sure you eat healthy and nutritious foods. And keep your hypertension under control regularly with regular check-ups with the doctor, maintaining a healthy diet, and exercising regularly.


Hope it helps ya..

dr. Nadia Nurotul Fuadah

: by

Related Question

Causes Of Fever And Diarrhea After The PCV Vaccine?

Causes Of Fever And Diarrhea After The PCV Vaccine?

(2 years ago)

Good afternoon. 2 days ago Friday afternoon. my child just got a pcv vaccine with a tania doctor. indeed, that time was a consul contractor because my child was in a diaper rash. b...

Natural Tips For Fattening The Body?

Natural Tips For Fattening The Body?

(2 years ago)

Good evening, Doctor, can I ask Sadiki?...

(2 years ago)

...

Leave a Reply

Your email address will not be published.